MAUDE Adverse Event Report: SYNTHES ELMIRA 3.5MM LCP® MEDIAL DISTAL TIBIAPLATE W/O TAB 8 HOLES-LEFT; PLATE,FIXATION,BONE

SYNTHES ELMIRA 3.5MM LCP® MEDIAL DISTAL TIBIAPLATE W/O TAB 8 HOLES-LEFT; PLATE,FIXATION,BONE
Model Number 238.705
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Device is not expected to be returned for manufacturer review/investigation.Concomitant devices reported: four (4) 3.5 mm locking screws, (4) 3.5 mm cortex screws.Device history records review was conducted.The report indicates that the: part 238.705; lot 6863514, part mfg date: 23jan2012, part exp.Date: n/a (for s part numbers), manufacturing location: (b)(4).Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 3.5 mm lcp medial distal tibia plates was processed through the normal manufacturing and inspection operations with no non-conformance noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient suffered a gunshot wound on (b)(6) 2016 and was ex-fixed the following day.The patient was implanted with an eight (8)-hole plate, four (4) locking screws, and 4 cortical screws on (b)(6) 2016.On an unknown date, the patient complained of pain and presented a broken plate upon a follow-up x-ray, causing a nonunion.It is unknown why the plate broke.The patient was revised on (b)(6) 2017.All screws were removed intact.The plate was the only one reported broken.The patient received a new plate (same type - 3.5 mm lcp medial distal tibia plate without tab, but longer in length) in the tibia.There was a nonunion as well in the fibula, where an original long 3.5 mm screw dwelled in the intramedullary canal.The fibula was revised with a 3.5 mm locking compression plate (lcp).The patient was also bone grafted with iliac bone (autograft) and cancellous chips at the fracture site of the tibia to try to overcome the nonunion.There was no surgical time delay nor patient harm reported.No additional information is available.This complaint involved 2 parts.Concomitant devices reported: four (4) 3.5 mm locking screws, (4) 3.5 mm cortex screws.This report is 1 of 2 for (b)(4).

Brand Name
3.5MM LCP® MEDIAL DISTAL TIBIAPLATE W/O TAB 8 HOLES-LEFT
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6909196
Report Number3003506883-2017-10222
Device Sequence Number117485
Product Code HRS
UDI-Device Identifier10886982162137
UDI-Public(01)10886982162137(10)6863514
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K013248
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number238.705
Device Catalogue Number238.705
Device Lot Number6863514
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2017
Initial Report FDA Received Date10/02/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient Weight98